Yes it can. Good luck.
If it affected you. Not everyone taking Celexa (citalopram) suffers decrease in sex drive or delayed ejaculation etc...So, if it did not decrease your drive taking it, then going off it will not increase it. If you have concern, consult your doc. Good luck.
6 months of celexa (citalopram) and still loss of sex drive and weak erections. Normal BP and sugar levels sleeping well any answers please?
Talk w treating doc. These may be side effects of your medication. If this is the case there are ways to treat it or switch medication. Of course attention has to be paid to the reason that you went on the medication in the first place. This calls for a discussion with the treating doctor.
SSRI effect. All ssri can lower sex drive and cause delayed orgasm. The reason is unknown, but I think it might have to do with causing general contentness and making people care less (good for overreacting, but not always good for motivation). Increasing norepi can help counter act. This can be done by adding wellbutrin or switching to a dual acting med like Cymbalta (duloxetine) or just lowering dose.
Serotonin receptors. Several proposed mechanisms exist for decreased libido due to ssri use including celexa (citalopram). They mainly deal with alterations in neurotransmitter and hormone levels. The main one involves stimulation of 5ht2 and 5ht3 serotonin receptors in the brain. High prolactin levels could also be involved. Inhibition of the enzyme which makes nitric oxide, a vasodilator has also been proposed.
SSRI and sex drive. One of the well-known side effects of all ssri drugs, including citalopram (celexa) is decreasing libido, decreasing erectile function, and increasing the time before orgasm is achieved. These effects do not occur in all patients taking the drug, but they are common and well-known. If this is a large concern, talk to your doctor about other antidepressant options and side-effect profiling.
Help please, my doctor gave me celexa (citalopram hydrobromide) for my low sex drive. Is this right?
Yes. This can make sense if your doctor believes that your low sex drive is a symptom of depression.